What is “Vasoplegia Syndrome” and how to manage it ???

The development of systemic inflammatory response during cardiopulmonary bypass may cause severe generalized vasodilation , known as “Vasoplegia syndrome”, which can result in increased early mortality , especially in heart transplant reciopients.
This syndrome is associated with prolonged cardiopulmonary bypass time , orthotropic heart transplantation , and LV assist devices insertion and is characterized by sever persistent hypotension , metabolic acidosis , decreased SVR and low intracardiac filling pressures , with normal or elevated CO.
Perioperative Risk factors include preoperative ACE inhibitor , CCB or IV heparin use and Poor LV function .
development of Vasoplegia syndrome may be related to the release of Vasodilatory inflammatory mediators , extensive complement activation or vasoactive substance depletion , such as vasopressin .
Although catecholamine therapy is often ineffective , methylene blue (through a nitric oxide- inhibition mechanism ) and vasopressin have been shown to improve outcome . 
Cardiology Online ©
Image

About Dr.Nabil Paktin

Cardiologist , M.D.,F.A.C.C.

Posted on February 21, 2014, in Uncategorized. Bookmark the permalink. Leave a comment.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: